Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 2, 2014, 12:53 PM EDT for Ulster County, New York. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2014, 12:53 PM EDT (16:53 UTC)
- Expired
- Jul 2, 2014, 2:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Ulster County, NY
The radar
The Albany radar (KENX), 91 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 1:37 PM EDT | TSTM WND DMG | Napanoch, NY | TREE AND WIRES DOWN |
| Jul 2, 1:45 PM EDT | TSTM WND DMG | Krumville, NY | WIRES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:14 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS51 KALY 021653
SVRALY
NYC111-021800-
/O.NEW.KALY.SV.W.0032.140702T1653Z-140702T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1253 PM EDT WED JUL 2 2014
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITY OF ELLENVILLE...
* UNTIL 200 PM EDT
* AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF NAPANOCH...OR 6 MILES EAST OF LOCH SHELDRAKE...AND
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF ELLENVILLE BY 110 PM EDT...
NAPANOCH BY 115 PM EDT...
KERHONKSON BY 125 PM EDT...
KERHONKSON BY 130 PM EDT...
7 MILES SOUTHEAST OF WEST SHOKAN BY 145 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4174 7458 4175 7458 4187 7447 4189 7450
4190 7451 4201 7428 4177 7410 4167 7446
TIME...MOT...LOC 1654Z 244DEG 18KT 4177 7454
$$
JPV/IRL2 follow-up statements
293
WWUS51 KALY 021715
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT WED JUL 2 2014
NYC111-021800-
/O.CON.KALY.SV.W.0032.000000T0000Z-140702T1800Z/
ULSTER NY-
115 PM EDT WED JUL 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR WESTERN ULSTER COUNTY...
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LACKAWACK...OR 7 MILES SOUTHEAST OF GRAHAMSVILLE...
MOVING NORTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHOLAM BY 120 PM EDT...
POTTERVILLE...YAGERVILLE AND SUNDOWN BY 125 PM EDT...
CHERRYTOWN...MOMBACCUS...FANTINEKILL AND PATAUKUNK BY 130 PM EDT...
RIGGSVILLE AND TABASCO BY 135 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4181 7413 4170 7444 4174 7458 4175 7458
4187 7447 4189 7450 4190 7451 4201 7428
TIME...MOT...LOC 1715Z 230DEG 16KT 4181 7444
$$
JPV/IRL285
WWUS51 KALY 021747
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
147 PM EDT WED JUL 2 2014
NYC111-021800-
/O.CON.KALY.SV.W.0032.000000T0000Z-140702T1800Z/
ULSTER NY-
147 PM EDT WED JUL 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR CENTRAL ULSTER COUNTY...
AT 145 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LYONSVILLE...OR 11 MILES NORTHWEST OF
NEW PALTZ...MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
&&
LAT...LON 4181 7413 4179 7424 4183 7430 4192 7433
4197 7426
TIME...MOT...LOC 1747Z 252DEG 20KT 4187 7422
$$
JPV/IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:40 AM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 2, 11:40 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1140 AM EDT WED JUL 2 2014 .SYNOPSIS... A BERMUDA HIGH WILL BRING ANOTHER HOT AND HUMID DAY TO OUR REGION. THIS AFTERNOON...A TROUGH OF LOW PRESSURE WILL LIKELY FOCUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A COLD FRONT OVER THE GREAT LAKES SLOWLY MOVING EASTWARD INTO OUR REGION WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE FROM CANADA WILL BUILD INTO THE REGION FOR THE INDEPENDENCE DAY HOLIDAY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ...SEVERE THUNDERSTORM WATCH #384 HAS BEEN ISSUED FOR ALL ERN NY AND WRN NEW ENGLAND UNTIL 7 PM EDT... AS OF 1139 AM EDT...ATMOSPHERE IS PRIME AT THIS TIME WITH AN ABUNDANCE OF SFC BASED INSTABILITY WITH THE LATEST SPC MESOANALYSIS INDICATING 1500-3000+ J/KG OVER THE REGION. THE GREATER AMOUNTS ARE FROM THE CAPITAL REGION...UPPER HUDSON VALLEY...ERN CATSKILLS SOUTH AND EAST. THE 0-6 KM BULK SHEAR VALUES ARE RAMPING UP TO 35-50 KTS. THE MID LEVEL LAPSE RATES CONTINUES TO STEEPEN TO 6.5-7 C/KM AHEAD OF THE PREFRONTAL SFC TROUGH. WARM SEASON CSTAR WORK HAS SHOWN THE POTENTIAL INCREASES FOR SEVERE CONVECTION WITH A PREFRONTAL AND/OR LEE TROUGH IN THE MID ATLANTIC REGION AND NORTHEAST IN THE RIGHT PRECONVECTIVE ENVIRONMENT. THIS LOOK LIKE A POTENTIAL CASE. DEEP ORGANIZED SEVERE CONVECTION WITH POTENTIAL BOWING SEGMENTS...AND LARGE HAIL ARE POSSIBLE WITH AN IMPRESSIVE CELL CURRENTLY JUST SOUTH OF THE KBGM...AND WEST OF THE I-81 CORRIDOR. WILL ALSO MONITOR FOR ANY ROTATING UPDRAFTS WITH ANY SUPERCELLS THAT MAY FORM. THE 0-1 KM BULK SHEAR VALUES CONTINUE TO BE 10 KTS OR LESS. PWATS ARE RUNNING 1-2+ STANDARD DEVIATIONS ABOVE NORMAL. LOCALLY HEAVY RAINFALL IS ALSO A THREAT IF RAINFALL RATES APPROACH 1 -2+ INCHES IN A HOUR ESPECIALLY WITH TRAINING CONVECTION. WE WILL MONITOR FOR ANY ISOLD FLASH FLOODING. THE GOOD NEWS IS THAT THE ANTECEDENT CONDITIONS ARE FAIRLY DRY OVER THE AREA THE PAST 5 DAYS OR SO. A 1600 UTC SPECIAL KALY SOUNDING IS ALSO BEING DONE AT THIS TIME. THE BERMUDA HIGH ANCHORED OFFSHORE COMBINING WITH A STRONG JULY SUN WILL SEND TEMPERATURES WELL INTO THE M80S ACROSS MOST OF HIGHER TERRAIN...AND AROUND 90 IN VALLEY LOCATIONS AGAIN. DEWPOINTS WILL BE IN THE UPPER 60S TO LOWER 70S...ADDING DISCOMFORT TO THE HEAT. APPARENT TEMPERATURES ARE FORECAST TO REACH THE UPPER 90S FROM THE CAPITAL REGION SOUTHWARD. ONCE AGAIN...HEAT INDICES WILL NARROWLY FALL SHORT OF HEAT ADVISORY THRESHOLDS /HEAT ADVISORIES ARE ISSUED WHEN THE APPARENT TEMPERATURES REACH 100 TO 104 DEGREES FOR TWO OR MORE CONSECUTIVE HOURS/. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... THERE STILL WILL BE PLENTY OF INSTABILITY TO FUEL THUNDERSTORMS WELL INTO THE EVENING HOURS...SO THREAT OF STRONG GUSTY WINDS AND HAIL WILL CONTINUE. WITH TIME...OVERNIGHT INSTABILITY WILL WANE AND SO WILL THUNDERSTORM COVERAGE AND INTENSITY. WE WILL BE LEFT WITH ANOTHER MUGGY OVERNIGHT WITH LOWS 65 TO AROUND 70 WITH A VARIABLY CLOUDY SKY. THURSDAY...THE SURFACE COLD FRONT WILL BEGIN TO PRESS INTO THE AIR MASS FROM THE NORTHWEST. AT THE SAME TIME THERE ARE SOME INDICATIONS THAT EVEN HIGHER PWATS PERHAPS PARTIALLY CONTRIBUTED BY TROPICAL STORM ARTHUR WHICH WILL BEGIN MOVING SLOWLY NORTHEAST ALONG THE SOUTHEAST COAST...MIGHT HELP CONTRIBUTE TO A PREDECESSOR RAIN EVENT (PRE). PER CSTAR STUDIES...IT LOOKS AS SOME OF THE KEY INGREDIENTS WILL COME TOGETHER TO SUPPORT A PRE DEVELOPING ALONG THE FRONT AS IT ADVANCES TOWARDS EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THERE WILL BE A STRONG UPPER LEVEL JET WITH MAX WINDS LIKELY OVER 100KTS (AND SLIGHTLY ANTICYCLONIC CURVED) TO THE WEST OF THE FORECAST AREA. OUR REGION WILL BE UNDER THE MAXIMUM JET ENTRANCE REGION. THE SURFACE COLD FRONT WILL BE IN CENTRAL NY MIDDAY THURSDAY...ONLY SLOWLY MOVING TO OUR EAST BY EARLY FRIDAY...ALLOWING FOR MOISTURE TO POOL ALONG IT. AT THIS POINT...THE POTENTIAL IS THERE FOR A WIDESPREAD HEAVY RAINFALL BY LATE THURSDAY. THE THREAT OF SEVERE THUNDERSTORMS LOOKS LOWER TOMORROW DUE TO LOWER CAPE VALUES (CLOSER TO 1500 J/KG) AND PERHAPS A LOT MORE CLOUDS THROUGHOUT THE DAY...BUT CERTAINLY CANNOT BE RULED OUT. FOR HIGH TEMPERATURES ON THURSDAY...WE WENT BETWEEN THE HIGHER MAV/LOWER MET GUIDANCE. THIS WOULD GIVE HIGHS IN THE MID 80S MOST VALLEY LOCATIONS...MID 70S TO LOWER 80S ACROSS THE HIGHER TERRAIN. DEWPOINTS WILL STILL BE VERY HIGH...CLOSE TO 70...EXCEPT 60S ACROSS THE ADIRONDACKS. THURSDAY NIGHT...THE BAND OF HEAVY RAIN LOOKS TO ONLY SLOWLY MOVE SOUTH AND EAST...LAST TO EXIT NORTHWEST CONNECTICUT. THE ACTUAL COLD FRONT MIGHT STILL BE PROCESS OF CLEARING OUR SOUTHEASTERN ZONES EVEN INTO EARLY FRIDAY. LOWS THURSDAY NIGHT WILL GENERALLY BE IN THE 60S. FRIDAY...INDEPENDENCE DAY...SIGNALS ARE GOOD THAT IT WILL BE MOSTLY DRY. THIS ASSUMES THE TROPICAL ARTHUR STORM TURNS MORE TO THE EAST WELL OFF SHORE...INDUCING SUBSIDENCE AND INSURING THAT THE COLD FRONT COMPLETELY CLEARS OUR ENTIRE REGION. HOWEVER...THERE STILL COULD BE SOME LINGERING LOW LEVEL MOISTURE EARLY...ESPECIALLY FROM ALBANY SOUTH AND EAST...SO WE WILL CONTINUE WITH LOW POPS...MAINLY EARLY. DRIER AND SOMEWHAT COOLER AIR CANADA WILL INFILTRATE AS THE DAY WEARS ON. HIGHS WILL GENERALLY BE HELD TO THE 70S TO AROUND 80 ON INDEPENDENCE DAY WITH DEWPOINTS LOWERING INTO THE 50S. THE CHANGE IN THE AIR MASS WILL REALLY BE FELT BY FRIDAY NIGHT. WITH A CLEARING SKY AND HIGH PRESSURE BUILDING TO OUR WEST...LOWS WILL GENERALLY DIP DOWN INTO THE 50S...WITH SOME UPPER 40S WELL NORTH AND WEST OF ALBANY. FOR ALL THE OFFICIAL INFORMATION ON TROPICAL STORM ARTHUR PLEASE REFER TO THE NATIONAL HURRICANE CENTER INTERNET SITE (WWW.NHC.NOAA.GOV). && .LONG TERM /SATURDAY THROUGH TUESDAY/... GLOBAL MODEL CONSENSUS AND WPC GUIDANCE ARE ALL POINTING TOWARD ANOTHER DRY AND NEAR SEASONABLE TEMPERATURES FOR THIS FIRST WEEKEND OF JULY. THEN OUR WEATHER BECOMES MORE ACTIVE AGAIN FOR EARLY NEXT WEEK. IN THE WAKE OF TROPICAL CYCLONE ARTHUR AND FRONTAL PASSAGE...SUBSIDENCE AND RISING SURFACE PRESSURES WILL BRING ABOUT YET ANOTHER DRY WEEKEND FOR THE ALBANY COUNTY WARNING AREA. AS H850 TEMPS HOVER BETWEEN +10C AND +15C SHOULD YIELD SURFACE TEMPERATURES INTO THE LOWER 80S FOR VALLEY LOCATIONS AND OVERNIGHT LOWS AROUND 60F FOR VALLEY LOCATIONS /ABOUT 5-10 DEGREES COOLER FOR THE TERRAIN RESPECTFULLY/. THE WESTERLIES ALONG THE U.S./CANADIAN BORDER BECOME ACTIVE AGAIN FOR EARLY NEXT WEEK. LOW LEVEL MOISTURE ENTRAINMENT AND THE APPROACH OF FRONTAL BOUNDARIES WILL RESULT IN AN INCREASE CHANCE FOR MORE CONVECTION FOR THE REGION. WITH THE WARM AIR ADVECTION ON A SOUTHWESTERLY WIND...THIS SHOULD ASSIST WITH SURFACE TEMPERATURES CLIMBING BACK ABOVE NORMAL. && .AVIATION /16Z WEDNESDAY THROUGH SUNDAY/... VERY CHALLENGING SET OF TAF/S THIS WEDNESDAY MORNING. IN THE WAKE OF EARLIER CONVECTION...MORE CONVECTION WILL DEVELOP THROUGHOUT THE UPCOMING DAY. AT THIS TIME...WE WILL PLACE TEMPO GROUPS EARLY ON IN THE TAF TO BE FOLLOWED BY A PROB30 GROUP THIS EVENING AS WE MINOR TRENDS. THOSE CONVECTIVE TRENDS ONLY INCREASE DURING THE DAYLIGHT HOURS. AT THIS TIME...WE WILL PLACE TEMPO GROUPS FOR TSRA BEGINNING SHORTLY AFTER NOON /17Z/ AND CONTINUE THE PROBABILITIES THROUGH THE AFTERNOON. WILL MENTION MVFR CONDITIONS WITH THE TSRA...ALTHOUGH SHORTER PERIODS OF IFR ARE ALSO EXPECTED. THE STORM PREDICTION CENTER CONTINUES TO HIGHLIGHT THE REGION WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. AS FOR WINDS...A LIGHT SOUTHERLY BREEZE EXPECTED THE REMAINDER OF THE OVERNIGHT PERIOD. MAGNITUDES INCREASE TOWARD 10KTS DURING WEDNESDAY DAYLIGHT HOURS. WINDS WILL BE LOCALLY HIGHER AND GUSTY IN THE VICINITY OF DEEPER CONVECTION. OUTLOOK... THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. LIKELY SHRA. INDEPENDENCE DAY: LOW OPERATIONAL IMPACT. CHANCE OF SHRA. FRIDAY NIGHT TO SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. MONDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA. && .FIRE WEATHER... A VERY WARM...HUMID FLOW OF AIR WILL REMAIN OVER THE FORECAST AREA INTO THURSDAY. A SERIES OF DISTURBANCES WILL PASS ACROSS THE REGION MIDWEEK...AND RESULT IN SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. MORE WIDESPREAD SHOWERS AND STORMS WILL RESULT THURSDAY AFTERNOON AND NIGHT AS A COLD FRONT PUSHES SLOWLY SOUTH THROUGH THE REGION BRINGING AVERAGE BASIN RAINFALLS WELL OVER A QUARTER OF AN INCH. RH VALUES WILL ELEVATED TODAY...50-70 PERCENT...HIGHEST OVER THE MOUNTAINS. RH VALUES WILL APPROACH 100 PERCENT TONIGHT AND ONLY DROP TO THE 60-75 PERCENT RANGE ON THURSDAY AFTERNOON. THE WIND WILL BE SOUTH 5 TO 15 MPH THROUGH THURSDAY...GRADUALLY SHIFTING TO THE NORTH OR NORTHWEST BY INDEPENDENCE DAY AS A COLD FRONT MOVES THROUGH. IT WILL TURN DRIER AND LESS HUMID FRIDAY INTO THE WEEKEND. && .HYDROLOGY... THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO EARLY THIS EVENING. THERE IS A CHANCE THAT SOME STORMS MIGHT BE SEVERE. THEY COULD ALSO CONTAIN HEAVY RAINFALL WITH COULD LEAD TO LOCALIZED FLASH FLOODING AS A FEW SPOTS COULD PICK UP TO AN INCH OR BETTER OF RAINFALL IN A SHORT TIME...ALTHOUGH AVERAGE RAINFALL BASIN AVERAGES WILL GENERALLY BE CLOSER TO A QUARTER OF AN INCH. TOMORROW AS A SLOW MOVING COLD MOVES TOWARD US...THERE ARE INDICATIONS THAT A "PRE" WELL NORTHEAST OF TROPICAL STORM ARTHUR COULD BRING A BAND OF STEADY TO HEAVY RAINFALL (WITH A FEW EMBEDDED THUNDERSTORMS). IF THIS DOES HAPPEN...WE COULD BE LOOKING AT AN INCREASED RISK OF FLASH FLOODING. IT IS STILL TOO EARLY TO CONSIDER ANY FLASH FLOOD WATCHES BUT SOMETHING TO MONITOR. AVERAGE BASIN RAINFALLS COULD BE 1-2 INCHES ON THURSDAY INTO THURSDAY NIGHT...POSSIBLY A LITTLE MORE. AT THE VERY LEAST...SIGNIFICANT WITHIN BANK RISES ARE POSSIBLE ON OUR RIVERS AND STREAMS...POSSIBLY BRINGING A FEW TO ACTION STAGES. DRIER WEATHER SHOULD RETURN JUST IN TIME FOR THE HOLIDAY WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/JPV NEAR TERM...HWJIV/JPV/WASULA SHORT TERM...HWJIV LONG TERM...BGM AVIATION...BGM FIRE WEATHER...HWJIV HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 2, 11:25 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1125 AM EDT WED JUL 2 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-031100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1125 AM EDT WED JUL 2 2014 ...SEVERE THUNDERSTORM WATCH 384 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. ALSO...LOCALLY HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS...AND POOR DRAINAGE FLOODING. ALSO...HIGH TEMPERATURES WILL REACH AROUND 90 DEGREES IN MOST VALLEY LOCATIONS TODAY. DEWPOINTS WILL BE CLOSE TO 70 DEGREES. THIS WILL TRANSLATE TO APPARENT TEMPERATURES IN THE MID TO UPPER 90S. WHILE JUST FALLING BELOW HEAT ADVISORY THRESHOLDS...IT WOULD BE A GOOD IDEA TO LIMIT OUTDOOR ACTIVITY DURING THE HEAT OF THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON INTO THURSDAY EVENING AS WELL AS NEXT TUESDAY. THUNDERSTORMS ON THURSDAY AFTERNOON AND EVENING COULD HEAVY RAINFALL. THIS RAINFALL COULD CAUSE PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Jul 2, 11:54 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1154 AM EDT WED JUL 2 2014 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021900- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER... NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION... HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE... GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE... SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1154 AM EDT WED JUL 2 2014 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS EAST CENTRAL NEW YORK AND ADJACENT WESTERN NEW ENGLAND THIS AFTERNOON INTO THIS EVENING... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR THE ENTIRE AREA. ANY THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH...AS WELL AS LARGE HAIL ONE INCH IN DIAMETER OR LARGER. THUNDERSTORMS ARE EXPECTED TO DEVELOP ANY TIME FROM EARLY TO MID AFTERNOON...BECOMING MORE NUMEROUS BY LATE AFTERNOON. SEVERE THUNDERSTORMS COULD LAST INTO THE EVENING. KEEP AN EYE TO THE SKY FOR RAPIDLY DEVELOPING THUNDERSTORMS TODAY. REMEMBER LIGHTNING IS VERY DANGEROUS AS WELL. IF YOU SEE LIGHTNING OR HEAR THUNDER...MOVE INDOORS IMMEDIATELY.
Special weather statement, Jul 2, 12:07 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1207 PM EDT WED JUL 2 2014 NYZ051-052-058-059-021645- WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY- WESTERN GREENE NY- 1207 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM IN ALBANY COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES SOUTH OF WESTERLO...OR ABOUT 15 MILES NORTHEAST OF HUNTER...AND MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... WESTERLO BY 1220 PM EDT FEURA BUSH BY 1240 PM EDT SELKIRK AND 6 MILES SOUTH OF DELMAR BY 1245 PM EDT LAT...LON 4267 7386 4250 7379 4228 7412 4245 7421 TIME...MOT...LOC 1607Z 236DEG 21KT 4241 7407 JPV/IRL
Special weather statement, Jul 2, 12:12 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1212 PM EDT WED JUL 2 2014
NYZ047-021645-
SCHOHARIE NY-
1212 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IN
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR SUMMIT...OR ABOUT 8 MILES SOUTHWEST OF COBLESKILL...AND
MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
COBLESKILL BY 1225 PM EDT
MIDDLEBURGH BY 1235 PM EDT
SCHOHARIE AND CENTRAL BRIDGE BY 1240 PM EDT
LAT...LON 4262 7464 4265 7464 4266 7464 4275 7435
4263 7423 4248 7464 4256 7468
TIME...MOT...LOC 1612Z 246DEG 25KT 4260 7458
JPV/IRLSpecial weather statement, Jul 2, 12:25 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1225 PM EDT WED JUL 2 2014 NYZ063-064-021700- WESTERN ULSTER NY-EASTERN ULSTER NY- 1225 PM EDT WED JUL 2 2014 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WEST SHOKAN...OR ABOUT 14 MILES NORTHEAST OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... WEST SHOKAN BY 1235 PM EDT WOODLAND VALLEY CAMPGROUND AND OLIVEBRIDGE BY 1240 PM EDT MOUNT TREMPER AND 6 MILES SOUTHEAST OF PHOENICIA BY 1255 PM EDT KENNETH L WILSON CAMPGROUND...6 MILES WEST OF WOODSTOCK AND 6 MILES WEST OF WEST HURLEY BY 100 PM EDT LAT...LON 4210 7431 4203 7405 4182 7433 4195 7450 TIME...MOT...LOC 1625Z 225DEG 12KT 4195 7433 JPV/IRL
Special weather statement, Jul 2, 12:51 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1251 PM EDT WED JUL 2 2014
NYZ049-050-052-021730-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
1251 PM EDT WED JUL 2 2014
...A STRONG THUNDERSTORM IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR COLONIE...OR ABOUT OVER COLONIE...AND MOVING NORTHEAST
AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
CLIFTON PARK BY 110 PM EDT
LAT...LON 4295 7375 4290 7370 4280 7369 4266 7394
4274 7402
TIME...MOT...LOC 1652Z 232DEG 20KT 4275 7387
JPV/IRLThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:14 AM EDT | Special Weather Statement | ALY | Herkimer | 46 min |
| Jul 2, 2:38 AM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| Jul 2, 12:07 PM EDT | Special Weather Statement | ALY | Albany | 38 min |
| Jul 2, 12:12 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Jul 2, 12:25 PM EDT | Special Weather Statement | ALY | Ulster | 35 min |
| Jul 2, 12:48 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 57 min |
| Jul 2, 12:51 PM EDT | Special Weather Statement | ALY | Schenectady | 39 min |
| Jul 2, 1:07 PM EDT | Special Weather Statement | ALY | Greene | 23 min |
| Jul 2, 1:09 PM EDT | Special Weather Statement | ALY | Schenectady | 36 min |
| Jul 2, 1:24 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga, Schenectady, Schoharie | 3 hr |
| Jul 2, 1:34 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 4 hr |
| Jul 2, 1:36 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 39 min |
| Jul 2, 1:43 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Rensselaer | 62 min |
| Jul 2, 1:45 PM EDT | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Schoharie, Ulster | 4 hr |
| Jul 2, 1:45 PM EDT | Special Weather Statement | ALY | Albany | 30 min |
| Jul 2, 1:46 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| Jul 2, 1:48 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 57 min |
| Jul 2, 1:57 PM EDT | Flash Flood Watch | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more | 4 hr |
| Jul 2, 2:01 PM EDT | Special Weather Statement | ALY | Ulster | 44 min |
| Jul 2, 2:04 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| Jul 2, 2:07 PM EDT | Special Weather Statement | ALY | Columbia | 23 min |
| Jul 2, 2:14 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 61 min |
| Jul 2, 2:20 PM EDT | Special Weather Statement | ALY | Dutchess | 25 min |
| Jul 2, 2:26 PM EDT | Flash Flood Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 6 hr |
| Jul 2, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 63 min |
| Jul 2, 2:38 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 28 min |
| Jul 2, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 56 min |
| Jul 2, 2:55 PM EDT | Special Weather Statement | ALY | Ulster | 35 min |
| Jul 2, 3:21 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene | 4 hr |
| Jul 2, 3:31 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| Jul 2, 3:50 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Jul 2, 3:51 PM EDT | Flash Flood Warning | ALY | Columbia, Dutchess, Ulster | 6 hr |
| Jul 2, 4:45 PM EDT | Areal Flood Advisory | ALY | Dutchess | 4 hr |
| Jul 2, 7:58 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.